Last reply 3 weeks ago
Tecfidera and Anti-inflammatories

Hoping to get some clarification on whether or not we can take anti-inflammatories/ibuprofen while taking Tecfidera. The info leaflet basically only said, there may be an increased chance of side effects on the kidneys when taking both of these drugs. I have an incredibly painful injury that requires anti-inflammatories/pain control, so I take ibuprofen. My doctor has no idea, so he is not helpful. Any ideas? Can I take Ibuprofen long term or should I be searching for other forms of pain control? It’s so confusing considering all the other medications that have interactions. Thanks for the help!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
4 weeks ago

@betty , yes, there is a warning about Non-Steroidal Anti-Inflammatory Drugs (NSAIDs), like Ibuprofen that “there may be an increased chance of side effects on the kidneys”.

It’s really a question for your Neuro, or even the MS Society. As long as you’re having regular blood tests which keep an eye on this, you should be OK.


grandma
4 weeks ago

@betty I’ve been on Tecfidera for 14 mths, you have blood tests every 3 months so anything untoward will show up so that’s one thing you don’t need to worry about. If you feel it’s right for you go for it.😜


dominics
4 weeks ago

In the 9y I was on Tec I – don’t laugh – have broken both clavicles, one femur, one ankle and have 76cm of surgical scars. So, you can imagine that I have had all sorts of meds from morphine to paracetamol and ibuprofen.

The ibuprofen was picked up in the monthly then 3 monthly blood tests but not causing concern.

4x 400mg ever 24h for ibuprofen is the safe does for sale over the counter. Make sure you take it with food.

Taking paracetamol and ibuprofen together has a synergistic effect.

Paracetamol alone is very effective.

The nurses ought to be very clear on this.


nutshell88
4 weeks ago

I remember when I was on Rebef Australian dr gave me Ibuprofen
He said take it if you really need it i needed it many times but i guess my body was resistant or some weird thing to that he said i thought so stop taking it tgen


cameron
3 weeks ago

A while ago I had a query re: meds which nobody local was able to answer. I emailed the neuro via the MS nurse and my final question was a request for a yes/no about the advisability of taking this or not. The reply was that my query would be forwarded to the hospital pharmacist who would consult the available evidence. A few weeks later, back came a printout of the various trials and research evidence, along with a covering letter from the neuro saying that in the light of the enclosed evidence, he advised against the meds. In your case, it may be more clear cut, but it doesn’t hurt to get the up-to-date advice.


ash33
3 weeks ago

I just had consultation with the pharmacist who is giving me the first dose of techfedria. She said that NASAIDS are okay to take with tech. She also suggested that you can use aspirin to help control your flushing sometimes but not all the time.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.